Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 391, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 5, 2012, 12:52 PM CDT for Warrick County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2012, 12:52 PM CDT (17:52 UTC)
- Expired
- Sep 5, 2012, 1:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 9:37 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1484 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
915
WUUS53 KPAH 051752
SVRPAH
INC173-051830-
/O.NEW.KPAH.SV.W.0391.120905T1752Z-120905T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1252 PM CDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WARRICK COUNTY IN SOUTHWEST INDIANA...
* UNTIL 130 PM CDT.
* AT 1248 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HAUBSTADT...OR 5 MILES SOUTH OF FORT BRANCH...MOVING
EAST AT 25 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
CHANDLER...BOONVILLE...LYNNVILLE...FOLSOMVILLE...ELBERFELD AND
TENNYSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3813 8702 3811 8708 3804 8710 3806 8714
3805 8716 3802 8716 3799 8719 3804 8747
3820 8746 3820 8732 3824 8731 3823 8707
3821 8706 3821 8702
TIME...MOT...LOC 1752Z 273DEG 20KT 3817 8752
WIND...HAIL 60MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 12:09 PM CDT, 43 minutes earlier.
Area forecast discussion, Sep 5, 12:09 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1209 PM CDT WED SEP 5 2012 .UPDATE... ISSUED AT 1207 PM CDT WED SEP 5 2012 UPDATED AVIATION SECTION. && .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 232 AM CDT WED SEP 5 2012 HOT/HUMID AIRMASS REMAINS IN PLACE. TEMPS FORECAST TO HIT LOWER-MID 90S WITH LOWERS 70S TDS TODAY...TRANSLATING TO TRIPLE DIGIT HEAD INDICES WEST OF A MOUNT VERNON IL-PADUCAH KY LINE. ADVISORY CRITERIA 105 COULD BE HIT IN WRN PTNS SEMO SO WE WILL HAVE A HEAT ADVISORY FOR PTNS SEMO TBD AFTER COLLABORATION. SMALL POPS CONTINUE THRU FIRST 36 HOURS OF FORECAST...THEN BRIEFLY PAUSE BEFORE THE BEST CHANCE POPS COMING FRIDAY-FRIDAY NIGHT. THAT'S WHEN A ROBUST UPPER TROF WILL PUNCH A SURFACE COLD FRONT ACROSS THE AREA. SEE TEXT SWODY3 OUTLOOKS THIS AREA FOR THE FRONTS PASSAGE/ASSOCIATED STORMS. LIKELY CAT POPS MAY NEED TO BE INCREASED IF THE RUNS CONTINUE TO COME TOGETHER WITH WHAT THEY ARE SHOWING NOW. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 232 AM CDT WED SEP 5 2012 ECMWF AND NAM ARE SLOWER THAN THE GFS WITH THE PASSAGE OF THE COLD FRONT SATURDAY. GFS HAS THE FRONT WELL EAST OF THE PAH FORECAST AREA AT 12Z SATURDAY...WHILE ECMWF AND NAM SHOW THE FRONT DISSECTING OUR REGION. CONSENSUS IS TO LEAN TOWARD THE SLOWER ECMWF/NAM SOLUTION...SO KEPT POPS IN THE HIGH CHANCE CATEGORY EAST FOR SATURDAY...TAPERING QUICKLY TO SLIGHT CHANCE POPS FOR OUR WESTERN COUNTIES. THE FRONT AND ANY ASSOCIATED PRECIP SHOULD BE EAST OF THE PAH FA BY 00Z SATURDAY...SO WE HAVE NO POPS IN THE FORECAST BEYOND SATURDAY. THE OTHER SIGNIFICANT FORECAST ISSUE IN THE EXTENDED IS COOLER TEMPERATURES. NORTH WINDS BEHIND THE FRONT SATURDAY WILL BRING COOLER AIR INTO THE REGION...WITH READINGS SATURDAY AROUND 10 DEGREES BELOW NORMAL. SURFACE HIGH PRESSURE OVER THE CENTRAL/NORTHERN PLAINS WILL KEEP OUR REGION IN NORTHERLY FLOW THROUGH MONDAY...WHICH WILL KEEP TEMPERATURES BELOW NORMAL DESPITE PLENTY OF SUNSHINE. ON TUESDAY THE HIGH WILL MOVE TO OUR EAST...AND A RETURN OF SOUTHERLY FLOW WILL BEGIN A GRADUAL WARM UP. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1207 PM CDT WED SEP 5 2012 CHANCE OF CONVECTION WILL CONTINUE THIS AFTERNOON OVER SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY. MCV CONTINUES TO TRACK EAST ACROSS MISSOURI AND MAY TRIGGER ADDITIONAL CONVECTION THROUGH THE AFTERNOON ACROSS THE REST OF THE AREA. TONIGHT...BEST MOISTURE SHOULD SHIFT EAST OF THE AREA...SO NO PRECIPITATION FORECAST AT THIS TIME. WINDS WILL BE VARIABLE WITH CONVECTION TODAY...LIGHT TONIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ100-107>109. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Sep 5, 8:09 AM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 809 AM CDT WED SEP 5 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 809 AM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT OVER THE ENTIRE OUTLOOK AREA. THE PRIMARY SEVERE WEATHER ASSOCIATED HAZARD IS ISOLATED DAMAGING WINDS AND LARGE HAIL. THE HEAT INDEX WILL TOP 100 THIS AFTERNOON ALONG AND WEST OF A MOUNT VERNON ILLINOIS TO PADUCAH KENTUCKY LINE. A HEAT ADVISORY HAS BEEN ISSUED FOR THE SOUTHEAST MISSOURI OZARKS THIS AFTERNOON...WHERE THE HEAT INDEX MAY REACH OR EXCEED 105. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORM CHANCES CONTINUE THURSDAY THROUGH FRIDAY NIGHT...AS A COLD FRONT MAKES ITS APPROACH AND EVENTUAL PASSAGE. THE FRONT WILL BRING SIGNIFICANTLY COOLER AND LESS HUMID AIR FOR THE WEEKEND. THE CHANCE OF STORMS COULD INCLUDE AN ISOLATED SEVERE STORM. THE BEST CHANCE OF RAIN AND FOR STRONG OR SEVERE STORMS WILL BE LATE FRIDAY INTO FRIDAY NIGHT...WHEN THE FRONT IS ACTUALLY MAKING ITS PASSAGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD STAY ABREAST OF THE LATEST FORECASTS AND UPDATES IN CASE THEIR ACTIVATION IS REQUESTED.
In the hours before
Special weather statement, Sep 5, 10:09 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1009 AM CDT WED SEP 5 2012 ILZ075>078-081>083-INZ081-082-085>088-051700- JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-GIBSON- PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI... FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE... ROCKPORT 1009 AM CDT WED SEP 5 2012 ...STRONG THUNDERSTORMS APPROACHING SOUTHERN ILLINOIS AND SOUTHWEST INDIANA... THROUGH NOON...A BAND OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST TO THE INTERSTATE 64 CORRIDOR REGION OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAIN AND WIND GUSTS 30 TO 45 MPH. THE AREA MOST LIKELY TO EXPERIENCE THE STRONGER STORMS WILL BE FROM MOUNT VERNON ILLINOIS TO MOUNT CARMEL...TO PRINCETON AND PETERSBURG IN SOUTHWEST INDIANA...PROVIDED THE STORMS MAINTAIN THEIR CURRENT TRACK AND INTENSITY. MOVEMENT WAS SOUTHEAST AT 30 MPH.
Special weather statement, Sep 5, 10:44 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1044 AM CDT WED SEP 5 2012 ILZ075>078-081>083-INZ081-085-051700- JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-GIBSON- POSEY- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI... FORT BRANCH...POSEYVILLE 1044 AM CDT WED SEP 5 2012 ...STRONG OUTFLOW WINDS PRECEDING SEVERE STORMS OVER SOUTH CENTRAL ILLINOIS... STRONG OUTFLOW WINDS INTO JEFFERSON COUNTY ILLINOIS...AND APPROACHING WAYNE...EDWARDS AND WABASH COUNTIES IN SOUTHERN ILLINOIS...MAY RESULT IN WIND GUSTS 35 TO 50 MPH. THE WINDS ARE OUT AHEAD OF STRONG TO SEVERE THUNDERSTORMS MOVING EAST SOUTHEAST ACROSS SOUTH CENTRAL AND SOUTHEAST ILLINOIS. THE WINDS WILL SPREAD SOUTHEAST ACROSS THE INTERSTATE 64 CORRIDOR THROUGH NOON. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Sep 5, 12:19 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1219 PM CDT WED SEP 5 2012 ILZ077-078-INZ081-082-051815- EDWARDS IL-GIBSON IN-PIKE IN-WABASH IL- 1219 PM CDT WED SEP 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS AND WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND GIBSON AND PIKE COUNTIES IN SOUTHWEST INDIANA UNTIL 115 PM CDT... AT 1217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST. FRANCISVILLE TO GRAYVILLE...AND MOVING EAST AT 40 MPH. WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... PRINCETON...FORT BRANCH...PETERSBURG...OAKLAND CITY...PATOKA... OWENSVILLE...WINSLOW...HAZLETON...FRANCISCO...SOMERVILLE...MACKEY AND SPURGEON. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Sep 5, 12:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1248 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM TSTM WND DMG PRINCETON 38.36N 87.57W
09/05/2012 GIBSON IN EMERGENCY MNGR
THREE TREES AND THREE POWER POLES DOWN. ONE TREE FELL ON
A HOME AND ONE ON A CAR. REPORTS RELAYED TO EMERGENCY
MANAGEMENT FROM SPOTTERS AND LAW ENFORCEMENT.
&&
K.SMITHLocal storm report, Sep 5, 12:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1251 PM CDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM TSTM WND DMG WINSLOW 38.38N 87.21W
09/05/2012 PIKE IN TRAINED SPOTTER
A DEAD TREE FELL ON A GARAGE ROOF
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 12:38 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Pike | 37 min |
| Sep 5, 12:55 PM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 25 min |
| Sep 5, 1:08 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.